Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 3, 2021, 12:27 PM MDT for Platte County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 12:27 PM MDT (18:27 UTC)
- Expired
- Jul 3, 2021, 1:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.5 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS85 KCYS 031827 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 1227 PM MDT Sat Jul 3 2021 WYZ103-106-107-031915- East Platte County WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 1227 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY AND WEST CENTRAL PLATTE COUNTIES UNTIL 115 PM MDT... At 1226 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Laramie Peak, or 20 miles northwest of Wheatland, moving southeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Albany and west central Platte Counties. LAT...LON 4224 10536 4229 10529 4212 10502 4203 10528 TIME...MOT...LOC 1826Z 323DEG 15KT 4221 10530 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:30 AM MDT, 57 minutes earlier.
Area forecast discussion, Jul 3, 11:30 AM MDT, 57 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1130 AM MDT Sat Jul 3 2021 .UPDATE... Issued at 922 AM MDT Sat Jul 3 2021 We are heating up this morning across southeast Wyoming. The 9AM temperature at Cheyenne is 20 degrees warmer than what it was yesterday at 9AM. Decided to raise temperatures here at Cheyenne as we were within 3-4 degrees of the forecast high already this morning. Updates have been sent. && .SHORT TERM...(Today through Monday) Issued at 410 AM MDT Sat Jul 3 2021 Current IR Satellite loop shows clearing sky conditions early this morning with remnant clouds dissipating from yesterday's convection. So far, no low clouds or fog have been observed and expect that to continue through sunrise today due to a relatively strong low level jet (currently producing gusts over 30 mph at Chadron Nebraska). Dewpoints have remained in the upper 50s to low 60s across portions of the western Nebraska panhandle, which may help with strong to severe thunderstorm development this afternoon. High temperatures should be 4 to 7 degrees warmer today, with highs in the mid 80s to mid 90s. Low level boundary is currently just east of the Laramie Range with both Douglas and Cheyenne showing west to southwest winds, but south to southeast winds are still observed further east. This stationary front is forecast to drift east and then stall over western Nebraska this afternoon. The front will not only aid in convergence, but will also help enhance low to midlevel directional shear across portions of the Nebraska panhandle. A slight risk of severe thunderstorms is forecast for the central and southern panhandle of Nebraska, with a marginal risk further northwest near the Wyoming border. MLCAPE of 1500 to 2000 j/kg and effective shear of around 30 knots should be enough for a few severe thunderstorms. With the positioning of the front and the expected wind shift into the northwest behind the front, can't rule out one or two weak landspout tornadoes as well; the main threats should be strong gusty winds and large hail though. High res models show this activity lingering into the late evening hours before finally pushing east into central Nebraska with remnant showers further west across Wyoming. Lower CAPE values expected for Independence Day along with increasing subsidence aloft, but widely scattered thunderstorms are still possible near the mountains with isolated thunder further east into western Nebraska. Isolated showers and thunderstorms may linger through the late evening hours, but coverage may be limited enough to not impact outdoor festivities all that much. All models then show a potent Pacific upper level trough quickly moving through the area on Monday, resulting in increasing coverage of showers and thunderstorms along with a return to flash flooding concerns. The only key difference is the ECMWF and Canadian are much slower with the upper level trough and have the trough axis across western Wyoming by late Monday afternoon while the GFS and NAM show the trough over southeast Wyoming by that time. Ensembles and consensus support high POP and a decent coverage of thunderstorms, so kept POP between 40 to 60 percent across most of the area into Monday evening. There may be some strong to marginally severe thunderstorms, but 0-6km shear will be weak until much later in the day. .LONG TERM...(Monday night through Friday) Issued at 335 AM MDT Sat Jul 3 2021 Long Range models in good agreement through next week, showing a trend towards hot temperatures by mid to late week as a strong area of high pressure aloft develops near the four corners region and lifts northeast towards Wyoming and Idaho. The coolest day will be Tuesday as showers and thunderstorms will likely persist through Monday night as a slow moving upper level trough will push southeast across the high plains. Most models show these showers continuing into early Tuesday morning with fog development likely around sunrise. High temperatures on Tuesday may be a few degrees too high in northwest flow aloft, based on model consensus and previous ensemble runs. For now, kept highs in the mid 70s to mid 80s. Again these temperatures may be 3 to 6 degrees too high, especially across the eastern plains. Started lowering POP on Tuesday afternoon and evening since most of the area should be west of the trough axis by then. However, still expect widely scatters showers and thunderstorms near the Colorado border and locations further southeast towards the trough axis. Will likely see a beginning of a weather pattern change on Wednesday as all models show the center of the 595-599dm upper level high drifting northeast towards Wyoming. Highs in the mid 80s to low 90s will be widespread with even warmer temperatures by Thursday and Friday of next week. Increasing subsidence and drier air aloft should suppress deep convection over most of the area. Can't rule out a few thunderstorms over the mountains and near the Laramie Range, so kept POP around 10 to 15 percent for these areas. Thankfully, the hot weather may be short-lived across the eastern plains with extended models showing a return to northwest flow aloft late next weekend and into next weekend. However, areas further west may still influenced by the strong 600dm upper level high over southwest Wyoming. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1127 AM MDT Sat Jul 3 2021 Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and Cheyenne from 19Z to 01Z. Wind gusts to 26 knots at all terminals until 01Z. Nebraska TAFS...VFR. Thunderstorms in the vicinity at Alliance, Scottsbluff and Sidney from 21Z to 03Z. Wind gusts to 25 knots until 03Z. && .FIRE WEATHER... Issued at 304 AM MDT Sat Jul 3 2021 Minimal concerns until late next week with generally light winds outside of thunderstorm activity, and daytime humidities between 20 to 35 percent today through Tuesday. Showers and thunderstorms will be possible each day through the holiday weekend with a few strong storms possible. Dry thunderstorms are unlikely due to high precipitable water values over 0.75 inches. Hot temperatures are possible by Thursday next week with increasing fire weather concerns likely. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...TJT LONG TERM...TJT AVIATION...RUBIN FIRE WEATHER...TJT
Hazardous weather outlook, Jul 3, 4:56 AM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 456 AM MDT Sat Jul 3 2021 NEZ002-095-096-WYZ101>103-105>108-110-112>119-041100- Dawes County-Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 456 AM MDT Sat Jul 3 2021 This hazardous weather outlook is for east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will develop this afternoon and move east across the high plains through this evening. Frequent lightning, brief heavy rainfall, and gusty winds are possible with these thunderstorms today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Afternoon showers and thunderstorms are expected each afternoon through Tuesday of next week. Thunderstorms may also linger through Sunday night and Monday night. .Spotter information statement... Spotter activation will not be required at this time. NEZ003-019>021-054-055-041100- Box Butte County-Scotts Bluff County-Banner County-Morrill County- Kimball County-Cheyenne County- 456 AM MDT Sat Jul 3 2021 This hazardous weather outlook is for the southern and central Nebraska panhandle. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will develop this afternoon and move east across western Nebraska through this evening. There is a slight chance for a few Severe Thunderstorms late this afternoon and this evening with large hail and strong gusty winds the primary hazards. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Thunderstorms may also linger through Sunday night and Monday night. .Spotter information statement... Spotter activation will not be required at this time. WYZ104-109-111-041100- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- 456 AM MDT Sat Jul 3 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A few thunderstorms are possible this holiday weekend. Brief heavy rainfall and frequent lightning may accompany these thunderstorms in the afternoon and early evening hours. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jul 3, 12:27 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1227 PM MDT Sat Jul 3 2021 WYZ103-106-107-031915- East Platte County WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 1227 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY AND WEST CENTRAL PLATTE COUNTIES UNTIL 115 PM MDT... At 1226 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Laramie Peak, or 20 miles northwest of Wheatland, moving southeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Albany and west central Platte Counties. LAT...LON 4224 10536 4229 10529 4212 10502 4203 10528 TIME...MOT...LOC 1826Z 323DEG 15KT 4221 10530 Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:22 PM MDT | Special Weather Statement | CYS | 38 min | |
| Jul 2, 6:30 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 30 min |
| Jul 2, 6:44 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
| Jul 2, 7:00 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 60 min |
| Jul 2, 7:05 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Jul 2, 7:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 36 min |
| Jul 3, 12:35 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jul 3, 1:47 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Jul 3, 2:42 PM MDT | Special Weather Statement | CYS | Goshen | 48 min |
| Jul 3, 3:01 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 30 min |
| Jul 3, 3:06 PM MDT | Special Weather Statement | CYS | Box Butte | 39 min |
| Jul 3, 3:42 PM MDT | Special Weather Statement | CYS | Kimball | 48 min |
| Jul 3, 3:48 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 31 min |
| Jul 3, 3:51 PM MDT | Special Weather Statement | CYS | Banner | 39 min |
| Jul 3, 3:57 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
| Jul 3, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 57 min |
| Jul 3, 4:43 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
| Jul 3, 4:43 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 47 min |
| Jul 3, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 28 min |
| Jul 3, 5:03 PM MDT | Special Weather Statement | CYS | Morrill | 42 min |
| Jul 3, 5:15 PM MDT | Special Weather Statement | CYS | Dawes | 30 min |
| Jul 3, 5:21 PM MDT | Special Weather Statement | CYS | Cheyenne | 39 min |
| Jul 3, 5:29 PM MDT | Special Weather Statement | CYS | Dawes | 31 min |
| Jul 3, 5:40 PM MDT | Special Weather Statement | CYS | Morrill | 50 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.